What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 18, 2:25 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, May 18, 2:25 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
325 PM EDT Mon May 18 2020
.SYNOPSIS...
An upper level low pressure system will move across the Ohio
Valley tonight through Tuesday, bringing occasional showers and
the possibility of heavy rain to the region. A chance for
showers will then linger through much of the week as the upper
level low slowly drifts across the Tennessee Valley.
&&
.NEAR TERM /THROUGH TONIGHT/...
Clouds cleared out enough earlier this afternoon across our
southeast to allow for temps to push up into the upper 70s to
near 80 degrees in that area. This has led to some better
destabilization with ML capes currently up around 1000 J/KG or
so across our southeast. As a result, some better organized
storms have developed across parts of northeast Kentucky and
this will likely continue to lift north northeast across
eastern portions of our area through late afternoon/early
evening. Fairly favorable low level shear profiles will be
conducive for some rotating storms with perhaps an isolated
tornado possible with some of the stronger updrafts. Would
expect the best chance for this to be across our
southeastern/possibly eastern counties in the area of better
instability. Otherwise, there will also be a damaging wind
threat into early this evening with some of the stronger storms.
The severe threat should wane as we move through the evening
and lose the better instability.
The upper level low will drift slowly south into the southern
Ohio Valley through tonight. As it does, an associated surface
low will push very slowly southeast into southwest portions of
our area. Fairly widespread shower activity rotating around the
low will continue to affect our fa through the overnight hours.
With PWs in the 1.5 to 1.75 inch range and slow moving/training
pcpn, locally heavy rainfall will be possible. There remains
some model variation on the exact placement of the axis of
heaviest rain, but it does looks like we will see a decent swath
of 2-3 inches with perhaps 4 inches of storm total set up
somewhere across our fa. A flash Flood Watch remains in effect
for our entire fa.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
The surface low will shift slowly south Tuesday through Tuesday
night as the upper level low drifts into the Tennessee Valley.
While the better instability will also shift off to our south,
we will still see periods of showers persisting Tuesday into
Tuesday night across our area. This will help keep us cool
through the day with highs on Tuesday in the low to mid 60s.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
The area will continue to be under the influence of the upper level
low until Friday. During this time, off and on showers and at times
thunderstorms will pivot across the area. The upper low will also
keep temperatures in the 60s on Wednesday and Thursday and 70s on
Friday with cloud cover.
Moving into the weekend there will be a warming trend with 80s
becoming widespread. The area will be on the periphery of the ridge
on Saturday and therefore have a slight chance of thunderstorms in
the forecast. The ridge becomes more established for Sunday into
Monday and therefore have generally dry conditions during this time.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
A low pressure system will move slowly southeast across the
Ohio Valley tonight into Tuesday. Widespread showers and
embedded thunderstorms associated with this will continue to
overspread the region through this afternoon and evening.
Occasional showers will then persist overnight and into the day
on Tuesday. MVFR to occasional IFR vsbys will be possible with
the showers. Cigs will continue to trend toward MVFR through
this evening, eventually dropping into IFR overnight.
OUTLOOK... MVFR ceilings and visibilities are possible Tuesday
night into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Tuesday evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Tuesday evening for KYZ089>100.
IN...Flash Flood Watch through Tuesday evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...JGLHazardous weather outlook, May 18, 3:11 AM EST, 12 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
411 AM EDT Mon May 18 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-191100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
411 AM EDT Mon May 18 2020
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Isolated strong to severe storms will be possible this afternoon into
this evening. Damaging winds are expected to be the primary severe
weather threat. However, an isolated tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, while following all local, state
and CDC guidelines. Spotters are encouraged to report their rainfall
amounts to the National Weather Service in Wilmington.
In the hours before
Special weather statement, May 18, 2:28 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
328 PM EDT Mon May 18 2020
OHZ080>082-182000-
Pike OH-Highland OH-Adams OH-
328 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...WEST
CENTRAL PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 400 PM EDT...
At 328 PM EDT, radar indicated a strong thunderstorm 7 miles south of
Peebles, moving north at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...
Locations impacted include...
West Union, Peebles, Seaman, Belfast, Blue Creek, Sinking Spring,
Poplar Grove, Dunkinsville, State Route 348 at State Route 125, May
Hill, Serpent Mound, Locust Grove, Cedar Mills and Smoky Corners.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3877 8328 3875 8351 3910 8363 3914 8329
TIME...MOT...LOC 1928Z 172DEG 23KT 3884 8341
ch
Special weather statement, May 18, 2:43 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
343 PM EDT Mon May 18 2020
KYZ099-100-182015-
Mason KY-Lewis KY-
343 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON AND
SOUTHWESTERN LEWIS COUNTIES UNTIL 415 PM EDT...
At 342 PM EDT, radar indicated a strong thunderstorm over
Wallingford, moving north at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...
Very heavy rain...
Locations impacted include...
Tollesboro, Charters, Petersville, Glen Springs, Herron Hill,
Rectorville, Epworth and Ribolt.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3840 8348 3840 8350 3841 8351 3841 8353
3842 8353 3842 8355 3843 8358 3848 8359
3851 8361 3851 8363 3852 8363 3852 8365
3851 8369 3863 8368 3857 8335 3838 8345
TIME...MOT...LOC 1942Z 193DEG 10KT 3843 8358
chSpecial weather statement, May 18, 2:57 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
357 PM EDT Mon May 18 2020
OHZ080>082-182030-
Pike OH-Highland OH-Adams OH-
357 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS...NORTHWESTERN
PIKE AND CENTRAL HIGHLAND COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT, radar indicated a strong thunderstorm near Belfast,
moving north at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Hillsboro, Peebles, Marshall, Seaman, Belfast, Rocky Fork Point,
Cynthiana, Highland Holiday, New Market, Sinking Spring, Rocky Fork
Lake, Samantha, Rainsboro, May Hill, Serpent Mound, Locust Grove,
Berrysville, Smoky Corners, Highland County Airport and Paint Creek
State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3928 8374 3929 8338 3928 8338 3928 8339
3927 8339 3926 8338 3925 8338 3924 8336
3925 8335 3924 8335 3923 8334 3920 8335
3920 8334 3893 8330 3891 8359
TIME...MOT...LOC 1957Z 173DEG 25KT 3900 8349
HatzosSpecial weather statement, May 18, 3:20 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
420 PM EDT Mon May 18 2020
OHZ054-063-182045-
Fayette OH-Madison OH-
420 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAYETTE AND
SOUTHEASTERN MADISON COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm over
Bloomingburg, moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Washington Court House, London, Mount Sterling, Jeffersonville,
Bloomingburg, Midway, Newport, Chenoweth, Interstate 71 at State
Route 38, Madison Mills and Bookwalter.
This includes I-71 in Ohio between mile markers 69 and 88.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3966 8325 3951 8337 3958 8358 3989 8348
3981 8324
TIME...MOT...LOC 2020Z 202DEG 17KT 3962 8344
chSpecial weather statement, May 18, 3:25 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
425 PM EDT Mon May 18 2020
OHZ063-064-073-080-182100-
Highland OH-Ross OH-Fayette OH-Pickaway OH-
425 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...WEST CENTRAL
PICKAWAY...NORTHEASTERN HIGHLAND AND NORTHWESTERN ROSS COUNTIES UNTIL
500 PM EDT...
At 424 PM EDT, radar indicated a strong thunderstorm near Greenfield,
moving north at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Washington Court House, Greenfield, Leesburg, Bloomingburg, New
Holland, Staunton, Good Hope, South Salem, Deer Creek Lake, East
Monroe, Jasper Mills, Paint Creek State Park, Madison Mills, State
Route 207 at US Route 22, Rock Mills, New Martinsburg, Pancoastburg
and Plano.
This includes I-71 in Ohio between mile markers 72 and 74.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3922 8334 3926 8356 3970 8350 3964 8316
TIME...MOT...LOC 2024Z 191DEG 33KT 3932 8343
ch
Special weather statement, May 18, 3:38 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
438 PM EDT Mon May 18 2020
KYZ100-OHZ081-088-182115-
Lewis KY-Scioto OH-Adams OH-
438 PM EDT Mon May 18 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS...SOUTHEASTERN
ADAMS AND SOUTHWESTERN SCIOTO COUNTIES UNTIL 515 PM EDT...
At 438 PM EDT, radar indicated a strong thunderstorm near Camp Dix,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Vanceburg, Camp Dix, Rome, Blue Creek, Concord, Sandy Springs, Buena
Vista in Scioto County, Saint Paul, Carrs, State Route 348 at State
Route 125, Kinniconick, Tannery, Turkey Creek Lake, Friendship,
Charters, Garrison, Stricklett, Glen Springs and Herron Hill.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3840 8331 3847 8352 3883 8349 3870 8306
TIME...MOT...LOC 2038Z 203DEG 19KT 3851 8338
Hatzos
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882250, 882254, 882255, 882257, 882259, 882260, 882261, 882262, 882263, 882265, 882266, 882267, 882268, 882269, 882271, 882276, 882294, 882295, 882296, 882297, 882298, 882299, 882765, 882766, 882767, 882768, 882769, 882770, 882771, 882772, 882773, 882774, 882775, 882776, 887127, 882777, 882778, 882763, 882764, 882762, and more.